Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it correct to take Lynoral for bleeding after miscarriage?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi doctor
Actually my wife is 26 yrs old and had a preterm delivery at 24 weeks and we lost the baby 44 days back followed immideately by D&E. After her delivery till date she is bleeding.Scan after 2 weeks of D&E showed blood clots but no retained products in the uterus.but last scan 1 week earlier showed-
1) no blood clots and retained products.
2) endometrium thickness is very small just 1mm.
3) small simple cyst (3.6cm*2.7cm*3.2cm)in right ovary.
4) a thin 5mm stripe in the endocervical cannal.

She had taken pause mf for last 2 weeks for stopping the bleeding but it didnot stop.Now she has been prescribed hormonal tablets-lynoral(0.01mg)for 14 days followed by regestrone for 7 days afterwards.Now she is taking Lynoral from past 3 days but her bleeding has increased and also she started having discharge from her breast and pain below the naval(around uterus).
1)Can you just let me know if this is the right line of treatment??
2)why is she bleeding still then??
3)Any other medicines are required for her??
4) Is it possible that the bleeding has increased along abdominal pain below the naval and breast discharge due to the intake of this tablet?
Posted Tue, 1 May 2012 in Menstruation and Miscarriage
Follow-up: Is it correct to take Lynoral for bleeding after miscarriage? 35 minutes later
5) My friend's wife had bleeding after delivery and she was prescribed Primolute-N. Just wanted to know is it different from Lynoral and Regestrone? If yes then in what respect and why it was not prescribed in our case?

Medical History:
Had septum in Uterus and hytroscopic spetal resection done 1.5 yrs back. HSG done 9 months back and both tubes were found patent. Concieved spontenously after 6 years of marraige. Had episodes of bleeding every month during her pregnancy and a cervical stich was put in the 15th week. Preterm delivery at 24th week due to leak in her water bag because of infection. After delivery she is bleeding till date.

Taking Lynoral for last 3 days along with antacid Sucrafil O.
Taken pause MF for past 2 weeks.
While pregnent had taken following medicines:
Susten 200 mg (twice a day), Proluton Depot Injection once a week, Duphaston 10mg(twice a day), Metrogyl and Candid V for infection and Duphalac for constipation.

No allergies in medicine. Allergic to eggs.
Answered by Dr. Rhea Chanda 14 minutes later

Sorry to hear about your loss.

First cause that needs to be ruled out in case of bleeding after delivery is retained clots/products. You mentioned that there are no clots etc., seen in the ultrasound.

The other important thing to rule out is secondary post partum hemorrhage. This presents as heavy bleeding with or without clots upto 6 weeks post delivery. This can occur due to uterine atony, trauma, hematological disorders.

At this point, I would prefer to admit the person in the hospital, if not done already.

Progesterone is a drug used to stop bleeding but usually works within a few days. She should be admitted and then blood tests should be done to rule out hematological disorders. She needs a ultrasound/CT scan again.

The bleeding shouldn't increase because of these medicines.

Normally, a woman bleeds for a few days after birth but it lasts upto 2 weeks or so. The bleeding is minimal.

I think you need a second opinion here.

Above answer was peer-reviewed by
Follow-up: Is it correct to take Lynoral for bleeding after miscarriage? 5 hours later
Thanks for the response. We have done multiple scan and there are no evidance of any kind of reminants in the Uterus.
- Her cloting time bleeding time test was done and its under normal range. Do you suggest any other blood test?

-We are a bit confused as to why our doctor had prescribed a course of Rynoral (estrogen) followed by a course of Regestron (Pogestron) instead of prescribing progestron directly. What is the function of estrogen and does it help reducing bleeding. Please shed some light on this.
Now that the bleeding hasn't stopped inspite of she taking Rynoral for the past 3 days , is it advisable to stop that and start a course of progestron ( can you suggest any such medicine). Will stopping Rynoral cause any undesirable effect?

-Off late the bleeding is a bit heavy. Also since the endrometrium thickness is just 1 mm could this bleeding indicate period.

Follow-up: Is it correct to take Lynoral for bleeding after miscarriage? 9 minutes later
Sorry doctor its not Rynoral its Lynoral, sorry for the typing mistake.
Answered by Dr. Rhea Chanda 20 minutes later

Thanks for getting back to me.

Estrogen is not a drug given in such cases and progesterone is generally used.I cannot say why this was given to you.Your doctor might have something in mind.I would do some more blood test to rule DIC.A coagulation profile needs to be done and she also needs to rule out any bleeding or clotting diseases.
Repeat the ultrasound.
Dont change your medicine without talking to your doctor first.After all your doctor has your entire history and knows the reports better.
1mm endometrium shouldnt cause bleeding that heavy.

Get a second opinion and get her hemoglobin checked.

Above answer was peer-reviewed by
Follow-up: Is it correct to take Lynoral for bleeding after miscarriage? 1 hour later
A million thanks doctor for your prompt reply. Just wanted to share some more information and require last few clarifications from you.

1) Bleeding Time: 2 min 45 sec, Cloting Time: 5 min 60 sec ( Both in range)
2) Prothrombin Time Test: (Patient Value-15 sec, Control-15sec, I.S.I value-1.0, I.N.R-1.0)
3) HB-12.9
4) Beta HCG test done and result <1.20 (Negetive)

Any additional blood test needs to be done? Are Cloting Time, Bleeding Time and Prothrombin Time part of Cogulation Profile? Considering the above readings , can she still have DIC posibilities?

Forgot to mention that she is also taking medicines prescribed by a surgon for constipation and piles. Those are Sucrafil-O(Antacid), Enzoflam(Paracetemol + Dyclofinac + Serratiopeptidase) and Cifran-OZ (Ciprofloxin + Ornidazole). Is there any remote possibility that these medicines are causing any kind of interaction with Lynoral resulting in bleeding which has not stoped.

As per your advice I will surely go for a second opinion considering all the points that you have outlined. Please let me know if any other tests ( other than Ultrasound and Blood Test ) needs to be done so that I can discuss the same with the gynac while having second opinion.

Thank you so much for all your help and advice.

Answered by Dr. Rhea Chanda 20 hours later
Hi and thanks again,

The values you have mentioned are all within normal range. They fall into the category of coagulation profile. If these are normal, then chances of DIC are remote.

We can rule out coagulopathy and retained products.

The medicines prescribed by the surgeon shouldn't be causing any reaction with the progesterone (primolut/lyronal etc). Infection of the uterus needs to be rule out along with trauma.

So far her reports are ok. Do the ultrasound.

Usually after D& E there is bleeding for a few days but its minimal and lasts few days only.
Heavy bleeding like this shouldn't occur. Another biopsy may be helpful also by doing another D&C.

I think you should go for that second opinion.

Hope this is helpful to you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor